From Maine, USA:
I was originally diagnosed with a blood sugar of 1300 mg/dl 5 years ago and have been on and off insulin 4 times. I now take Glucophage [a pill for Type 2 diabetes], Regular, Ultralente and NPH insulins (up to 90 units per day). I have a problem with nightsweats and odiferous results, not crashing at night, that affects my relationship. My A1c [glycohemoglobin] is consistently high (10-14). I exercise, eat a 2500 calorie diet, and work in Special Education. Got any answers?
No answers, but some suggestions. It seems clear from the information you have presented that you have Type 2 diabetes, and are physically active, but it's unclear whether you are obese and need to lose weight or not. (The following suggestions would apply in either case.)
First, if you are not under the care of an endocrinologist or a diabetes team, you should be.
Second, if you haven't seen a dietitian recently, you should: learn about carb counting.
Next: the sweats and odors are unlikely to be related to the diabetes. Go back to your physician and ask them for advice about this.
Finally, be sure to check your blood sugar frequently, and look for patterns of highs and lows that are related to food, exercise, or stress. If things are out of whack, telephone or fax your results to your doctor weekly until things settle down.
Original posting 29 Mar 1998
Posted to Other
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.